Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Reverse Facial Wasting without meds
Aug 5, 2003

Dear Dr. Bob,

Hi. Thank you stud for all the great work you constantly provide to this site. You literally rock. And gosh that new picture of you is cute. I have noticed my face to shrink in the last few months. People at work have commented that i look great. Im flattered but i dont want it to shrink to the point that i look sick. I have never been on meds. I was wondering what i should take like supplements, food, or vitamins to perhaps enable me to gain some fat in the face and or at least maintain the way i look. I love to run like for 30 minutes 4 times a week but i feel this might make me look bad. Have you heard anything about Co-Enzyme q10 is this good to take? Should i avoid donuts, sugar, caffiene that promotes bowel movements incessantly. Should i take Ensure protein plus? What do you suggest. I would like to try natural supplements before drugs, but im open to all of your suggestions, Sir Studly.

Thank you very much.

Aaron Brown

Response from Dr. Frascino

Hello Aaron,

You mention you've never been on meds. Are you worried about lipoatrophy fat loss in the face? This is often related to HIV plus anti-HIV drugs plus some other factors. You may not have this problem at all. If you did, supplements, foods, and vitamins, unfortunately, haven't been shown to be very helpful.

Running 30 minutes 4 times a week is great exercise. Don't stop! Should you avoid Krispy Kremes? Well for general health reasons, you probably shouldn't be eating them by the dozen, but they really don't have any significant effect on lipoatrophy. As for giving up coffee, what are you? Insane? I think it's one of the 4 basic food groups. (OK, I know most nutritionists wouldn't agree, but . . . . ).

The only real suggestion I have, based on scientific research to date, would be, if and when you decide to begin antiretroviral HIV therapy, to try and avoid certain drugs that have been implicated in lipoatrophy particularly d4T (Zerit). We still don't understand the basic mechanism causing lipoatrophy, and the only real effective treatment to date has been cosmetic surgery. But, as I mention above, you may not have anything to be concerned about yet.

Stay well. Keep jogging. And when you run by a Starbucks, stop in and have a cappuccino with me. OK?

Dr. Bob


Previous
Looking Sexier than Eva RJF!
Next
Tell me about Testim

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement